Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Separation of variables on a triangular geometry


Author: D. C. Look Jr.
Journal: Quart. Appl. Math. 50 (1992), 141-148
MSC: Primary 65N15; Secondary 35C10
DOI: https://doi.org/10.1090/qam/1146629
MathSciNet review: MR1146629
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The usual separation of variables technique is used to obtain solutions on a triangular region of interest. The resulting error is noted and a forced orthogonality procedure is used to investigate the error. The forced method allows a means to indicate the onset of error based on the magnitude of two parameters.


References [Enhancements On Off] (What's this?)

  • [1] L. C. Burmeister, Triangular fin performance by the heat balance integral method, ASME J. Heat Transfer 101, 564-565 (1979)
  • [2] Clive R. Chester, Techniques in partial differential equations, McGraw-Hill Book Co., New York-Düsseldorf-London, 1971. MR 0269961
  • [3] E. R. G. Eckert and R. M. Drake, Jr., Analysis of Heat and Mass Transfer, McGraw-Hill, New York, 1972, p. 80
  • [4] R. K. Irey, Errors in the one-dimensional fin solution, ASME J. Heat Transfer 81, 151-156 (1968)
  • [5] W. Lau and C. W. Tan, Errors in one-dimensional heat transfer analysis in straight and annular fins, ASME J. Heat Transfer 95, 549-551 (1973)
  • [6] M. N. Özisik, Heat Transfer, a Basic Approach, McGraw-Hill, New York, 1985, p. 80
  • [7] A. D. Snider and A. D. Kraus, Recent developments in the analysis and design of extended surfaces, ASME J. Heat Transfer 105, 302-306 (1983)
  • [8] H. C. Unal, The effect of the boundary condition at a fin tip on the performance of the fin with and without generation, Internat. J. Heat Mass Transfer 31 (7), 1483-1496 (1988)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65N15, 35C10

Retrieve articles in all journals with MSC: 65N15, 35C10


Additional Information

DOI: https://doi.org/10.1090/qam/1146629
Article copyright: © Copyright 1992 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website